MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation revealed that the root cause of this failure mode is linked to "improper user - device interface".The patient had been approved to have a standing power wheelchair by healthcare professionals.The patient has been demonstrating the use of stand for at least 7 years.During setup and initial use of stand on the suspect wheelchair, unknowingly the patient may have broken her right leg.There were no indications that injury had occurred during delivery and initial usage of the new wheelchair.The following day, reports received stated that the patient's femur was broke and is believed to have occurred after delivery.The wheelchair was evaluated and operating according to specification and no defects were identified.The patient's injury is seen as related to the patient's medical condition, even after being approved for a standing power wheelchair.The servicing dealer and the patient's doctors are reevaluating the patient for stand usage.Until cleared, the wheelchair's stand feature will be disabled and not operational.The decision to reactive stand is left between the dealer and patient's doctors.The dhr for this device has been reviewed and the wheelchair met specification prior to distribution.
 
Event or Problem Description
On (b)(6), the wheelchair was delivered to the customer.During setup and initial use of the stand feature the patient was allegedly injured.The following day the patient when to the hospital where broken right femur bone was confirmed.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key7202373
Report Number1221084-2018-00005
Device Sequence Number1357254
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight75